MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR VITAWAVE FINGER CUFF ADULT; SYSTEM, MEASUREMENT, BLOOD PRESSURE, NON INVASIVE

EDWARDS LIFESCIENCES DR VITAWAVE FINGER CUFF ADULT; SYSTEM, MEASUREMENT, BLOOD PRESSURE, NON INVASIVE
Model Number VWCA
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a vw finger cuff had inaccurate values during use.The patient was monitored with a cuff throughout the case.It was noted that the patient had very large and long fingers.Due to such large sizing of the fingers, staff had to place the cuff on the left hand pinky.Cuff was placed on the opposite arm from the brachial cuff.Due to the placement, the diodes sat very low on the finger.Pulse ox was already on ring finger.Initially, there was a large value disparity between the vw cuff and brachial cuff readings.Staff switched to a large cuff on the pinky to get more consistent readings.They were able to measure the diameter of some fingers postcase.Right hand index finger measured 71.12mm in diameter.Procedure was done on (b)(6) 2024 at 0730.Cuff was used with a hemosphere vita monitor with serial number: (b)(6).There were no patient injuries.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Without return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.In addition, the lot number was not provided thus a device history record was not reviewed.No corrective actions will be taken at this time.Per the instructions for use it states, do not apply the finger cuff on the thumb, small finger, or previously fractured fingers." complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
Lot number was previously unknown, but later identified as 65519028 after follow up with representative.A device history record review was completed and documented that device met all specifications upon distribution.

Brand Name
VITAWAVE FINGER CUFF ADULT
Common Device Name
SYSTEM, MEASUREMENT, BLOOD PRESSURE, NON INVASIVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key18956419
Report Number2015691-2024-02197
Device Sequence Number4513044
Product Code DXN
UDI-Device Identifier00690103218893
UDI-Public(01)00690103218893(17)260107(11)240108(10)65519028
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K230919
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/07/2026
Device Model NumberVWCA
Device Lot Number65519028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown